MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0203
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Thrombosis is a known and anticipated complication with these types of procedures and is noted in the device labeling.Therefore, it was determined that the reported adverse event was an anticipated procedural complication.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2017-02153.The device was implanted in the patient.
 
Event or Problem Description
On (b)(6) 2017, the patient underwent a coil embolization procedure in the anterior cerebral artery (aca) pericallosal using penumbra smart coils (smart coils).During the procedure, there was thrombus formation in the parent vessel where a stent device was placed.The patient was given intra-arterial eptifibatide infusion.The event was resolved the same day, on (b)(6) 2017.The thrombus formation was adjudicated to be an adverse event with a definite relationship to the smart coil system and angiographic procedure.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report 3005168196-2017-02152: 1.Section b.Box 2.Outcomes attributed to adverse event.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7088155
Report Number3005168196-2017-02152
Device Sequence Number1159428
Product Code HCG
UDI-Device Identifier00814548015279
UDI-Public00814548015279
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number400SMTXSFT0203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA01/01/2005